MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 +4; PRSTHSS,KNEE,PTLLO/FMRTBL,SM-CNSTRNED,UNCMNTD,PROUS,COATED,PLMER/METAL/PLMER

SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 +4; PRSTHSS,KNEE,PTLLO/FMRTBL,SM-CNSTRNED,UNCMNTD,PROUS,COATED,PLMER/METAL/PLMER
Catalog Number 71369716
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, a tab in the trial head snapped off, and it would not stay on the stem.There were no delays in the procedure and a backup device was available.No patient injuries reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection of the returned device confirms the trial fem head tab is broken and the piece was not returned.The manufacture date is unknown for this device.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
MI TRIAL FEM HEAD 32 +4
Common Device Name
PRSTHSS,KNEE,PTLLO/FMRTBL,SM-CNSTRNED,UNCMNTD,PROUS,COATED,PLMER/METAL/PLMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9390629
Report Number1020279-2019-04196
Device Sequence Number3067305
Product Code MBH
UDI-Device Identifier03596010555625
UDI-Public03596010555625
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71369716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date11/28/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1